MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA BALLOON DILATATION CATHETER
Catalog Number V1840150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the sfa following the first inflation, the pta balloon catheter allegedly would not deflate; therefore, a needle stick through the skin was required to deflate the balloon.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: as the sample was not returned for evaluation, a visual/microscopic inspection could not be performed.Functional/performance evaluation: as the sample was not returned for evaluation, a functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The root cause could not be determined based upon available information.It is unknown whether patient factors and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: use of the vascutrak pta balloon dilatation catheters: - position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and slowly inflate the balloon with an inflation device.It is recommended that the balloon pressure be increased 1atm every 30 seconds until the lesion is effaced or the rated burst pressure is reached.- slowly apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy and that no contrast is left in the balloon.Precaution: - fully evacuate the balloon prior to withdrawing the system.Larger sizes of vascutrak balloon may exhibit slower deflation times.If the balloon does not deflate, advance a sheath or catheter over the proximal portion of the balloon to straighten out the connection of the balloon to the inflation lumen.- while maintaining negative pressure and the position of the guidewire, grasp the balloon catheter just outside the sheath and withdraw the deflated dilatation catheter over the wire through the introducer sheath.Deflation catheter preparation: - prior to use, the air in the balloon catheter should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with the appropriate balloon inflation medium (50% contrast medium/50% sterile saline solution).Do not use air or any gaseous medium to inflate the balloon.Note: it has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the sfa, the pta balloon catheter allegedly would not deflate during the first attempt; therefore, a needle stick through the skin was required to deflate the balloon.The pta balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported clinical consequence to the patient.

Brand Name
VASCUTRAK PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6205226
Report Number2020394-2016-01203
Device Sequence Number10869379
Product Code DQY
UDI-Device Identifier00801741061585
UDI-Public(01)00801741061585(17)190331(10)GFAP1495
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberV1840150
Device Lot NumberGFAP1495
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;